MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Enzyme Elevation (1838); Myocardial Infarction (1969); Obstruction/Occlusion (2422)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.The production records for this product could not be reviewed and a similar complaint query could not be performed because the part number and/or lot number was not reported, and the device was not returned.Based on the information received, the investigation determined that the reported patient myocardial infarction, cardiac enzyme elevation, obstruction, and hospitalization appear to be related to operational context.In this case it is likely that the reported myocardial infarction, cardiac enzyme elevation, obstruction, and hospitalization are a result of the patient¿s disease severity combined with use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: the udi number is not known as the part and lot number were not provided.H10: additional information was received related to previously submitted mdr.Cardiovascular systems incorporated has transitioned to a new complaint handling system and no longer has access to submit follow-up mdrs using esubmitter/webtrader.This mdr is being filed from our new system using the as2 gateway with reference to the previously reported manufacturer report number in h10.
 
Event or Problem Description
Prior to the procedure a temporary pacemaker was placed as a prophylactic device and was activated.The diamondback coronary orbital atherectomy device (oad) was operated on low speed and treated severely calcified lesions in the right coronary artery.During the procedure, slow flow in the posterolateral artery was observed, along with a microvascular injury and elevated creatine kinase (ck) levels.Diagnostic testing confirmed that all treated areas had a timi flow of 3 following the procedure.Per the physician, the slow flow was suggestive of debris likely from the oad and was likely the cause of the microvascular injury and subsequent elevated creatine kinase (ck) elevation.The patient remained overnight due to standard care of the hospital and was discharged the following day.Additional information received indicated the clinical event committee reviewed images and concluded that the use of the diamondback 360 coronary orbital atherectomy device may have contributed to a myocardial infarction.
 
Event or Problem Description
(b)(4) - prior to the procedure a temporary pacemaker was placed as a prophylactic device and was activated.The diamondback coronary orbital atherectomy device (oad) was operated on low speed and treated severely calcified lesions in the right coronary artery.During the procedure, slow flow in the posterolateral artery was observed, along with a microvascular injury and elevated creatine kinase (ck) levels.Diagnostic testing confirmed that all treated areas had a timi flow of 3 following the procedure.Per the physician, the slow flow was suggestive of debris likely from the oad and was likely the cause of the microvascular injury and subsequent elevated creatine kinase (ck) elevation.The patient remained overnight due to standard care of the hospital and was discharged the following day.Additional information received indicated the clinical event committee reviewed images and concluded that the use of the diamondback 360 coronary orbital atherectomy device may have contributed to a myocardial infarction.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient myocardial infarction, cardiac enzyme elevation, obstruction, and hospitalization appear to be related to operational context.In this case it is likely that the reported myocardial infarction, cardiac enzyme elevation, obstruction, and hospitalization are a result of the patient¿s disease severity combined with use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5: updated patient subject id.D4: updated device information.H4: updated manufacturing date.H6: code 4109 added.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21945347
Report Number3004742232-2025-00115
Device Sequence Number8799844
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)221031(10)350665-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number350665-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexUnknown
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite